Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2016, 12:18 AM CDT for Dodge County, Douglas County, Saunders County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 12:18 AM CDT (05:18 UTC)
- Expired
- Jun 18, 2016, 12:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, NE, Douglas County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3543 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WUUS53 KOAX 180518
SVROAX
NEC053-055-155-180545-
/O.NEW.KOAX.SV.W.0112.160618T0518Z-160618T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SAT JUN 18 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
NORTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1245 AM CDT
* AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
BLUFFS...OR 32 MILES WEST OF OMAHA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...YUTAN...CEDAR BLUFFS...INGLEWOOD...LESHARA...
FREMONT LAKES STATE RECREATION AREA...CAMP CEDARS AND CAMP EAGLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 417 AND 429.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 104 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4124 9640 4136 9673 4160 9665 4149 9643
4148 9642 4148 9641 4147 9640 4147 9639
4145 9639 4145 9637 4144 9637 4144 9635
TIME...MOT...LOC 0518Z 312DEG 25KT 4144 9659
HAIL...<.75IN
WIND...60MPH
$$
FOBERT1 follow-up statement
099
WWUS53 KOAX 180545
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1245 AM CDT SAT JUN 18 2016
NEC053-055-155-180555-
/O.EXP.KOAX.SV.W.0112.000000T0000Z-160618T0545Z/
DOUGLAS NE-DODGE NE-SAUNDERS NE-
1245 AM CDT SAT JUN 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS...
SOUTHEASTERN DODGE AND NORTHEASTERN SAUNDERS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4124 9640 4136 9673 4160 9665 4149 9643
4148 9642 4148 9641 4147 9640 4147 9639
4145 9639 4145 9637 4144 9637 4144 9635
TIME...MOT...LOC 0544Z 312DEG 25KT 4144 9659
$$
FOBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:28 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 6:28 PM CDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
628 PM CDT FRI JUN 17 2016
.SHORT TERM...(tonight through Monday)
Issued at 319 PM CDT Fri Jun 17 2016
Heat and humidity are making for rather sultry condition across
the CWA this afternoon. Surface obs were showing dew point temps
in the low/mid 70s extending along an inverted surface trof from
eastern Kansas into eastern South Dakota.
Late afternoon/Tonight...HIRES models indicate convection blooming
later this afternoon along axis of boundary layer moisture
convergence/theta-e advection...and steep mid-level lapse rates. CU
already showing up on satellite...corresponding with anticipated
thunder. At this point...per the latest RAP13...combination of
extreme instability/effective shear/moisture rich environmental for
potential severe storms are focused over central/eastern South
Dakota. However...cannot discount a few severe storms and generous
precipitation over the northern CWA mainly before midnight.
Dry and hot conditions continue then Saturday and Sunday before the
next round of precipitation Sunday evening. Both ECM/GFS prog a
surface cold front associated with a potent vort max along the
U.S./Can border...dashing through the Dakotas toward the central
plains. Once again...given that a moisture rich environment will
be in place...the potential for generous rainfall over portions
of the CWA are quite favorable given both the ECM/GFS slow down
brunt of frontogenetic forcing through late Monday night.
.LONG TERM...(Monday night through Friday)
Issued at 319 PM CDT Fri Jun 17 2016
More agreeable conditions are progged through the extended
periods thanks to relatively cool surface high pressure enveloping
the central plains with high temps generally in the mid 80s to
around 90 Tuesday through Thursday. Dry as well heading into next
weekend.
&&
.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Sunday)
Issued at 624 PM CDT Fri Jun 17 2016
Area is expected to be on the edge of convective activity to the
west and north. KOFK may have a chance of a storm through 06z but
expect KOMA and KLNK to remain outside any convection. VFR
conditions should prevail through the period outside of
convection.
&&
.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 7 PM CDT this evening for NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...Heat Advisory until 7 PM CDT this evening for IAZ043-055-069-079-
090.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...FobertHazardous weather outlook, Jun 17, 3:48 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 348 PM CDT FRI JUN 17 2016 IAZ043-055-069-079-090-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>093-181100- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 348 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES...THE HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT NORTH OF THE INTERSTATE 80 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE HOT WEATHER IS FORECAST TO LAST INTO SUNDAY. HEAT INDEX VALUES AROUND 100 ARE EXPECTED SATURDAY...WITH HEAT INDEX VALUES IN THE LOW 100S ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. IAZ056-080-091-181100- SHELBY-MONTGOMERY-PAGE- 348 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE HOT WEATHER IS FORECAST TO LAST INTO SUNDAY. HEAT INDEX VALUES AROUND 100 ARE EXPECTED SATURDAY...WITH HEAT INDEX VALUES IN THE LOW 100S ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.
In the hours before
Local storm report, Jun 17, 11:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1102 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST WAYNE 42.24N 97.02W
06/17/2016 M58 MPH WAYNE NE ASOS
1055 PM TSTM WND GST WAYNE 42.24N 97.02W
06/17/2016 M58 MPH WAYNE NE ASOS
&&
DERGANLocal storm report, Jun 17, 11:09 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1109 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG WAYNE 42.24N 97.02W
06/17/2016 WAYNE NE TRAINED SPOTTER
TREE LIMBS DOWN, 8 TO 12 INCH DIAMETER, SOUTH AND
SOUTHWEST OF WAYNE.
1058 PM TSTM WND DMG WAYNE 42.24N 97.02W
06/17/2016 WAYNE NE TRAINED SPOTTER
TREE LIMBS DOWN, 8 TO 12 INCH DIAMETER, SOUTH AND
SOUTHWEST OF WAYNE.
&&
J-E.KLISHLocal storm report, Jun 17, 11:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1120 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST WALTHILL 42.15N 96.49W
06/17/2016 E60 MPH THURSTON NE EMERGENCY MNGR
1105 PM TSTM WND GST WINNEBAGO 42.24N 96.47W
06/17/2016 E60 MPH THURSTON NE EMERGENCY MNGR
&&
DERGANLocal storm report, Jun 17, 11:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 2 WNW NIOBRARA 42.76N 98.07W
06/17/2016 M86 MPH KNOX NE UNKNOWN
GUST RECORDED ON WEATHER STATION AT NIOBRARA STATE PARK
&&
DERGANLocal storm report, Jun 17, 11:41 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1141 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST WAYNE 42.24N 97.02W
06/17/2016 M64 MPH WAYNE NE ASOS
&&
DERGANLocal storm report, Jun 17, 11:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1159 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST STANTON 41.95N 97.22W
06/17/2016 M62 MPH STANTON NE EMERGENCY MNGR
MULTIPLE POWER LINES DOWN, WITH 700 PEOPLE WITHOUT POWER.
NUMEROUS 3 TO 6 INCH DIAMETER TREE LIMBS DOWN.
&&
J-E.KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:47 PM CDT | Special Weather Statement | OAX | Cedar, Knox | 28 min |
| Jun 17, 9:11 PM CDT | Special Weather Statement | OAX | Antelope, Cedar, Knox, Pierce, Thurston, Wayne | 49 min |
| Jun 17, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 28 min |
| Jun 17, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 31 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 30 min |
| Jun 17, 10:28 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 47 min |
| Jun 17, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton, Thurston, Wayne | 45 min |
| Jun 17, 10:51 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Stanton, Wayne | 39 min |
| Jun 17, 11:02 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 28 min |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 32 min |
| Jun 17, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 29 min |
| Jun 18, 12:01 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Dodge, Madison and 2 more | 29 min |
| Jun 18, 12:55 AM CDT | Flash Flood Warning | OAX | Dodge | 3 hr |
| Jun 18, 1:15 AM CDT | Special Weather Statement | OAX | Douglas | 45 min |
| Jun 18, 1:35 AM CDT | Flash Flood Warning | OAX | Dodge, Douglas, Saunders, Washington | 3 hr |
| Jun 18, 2:25 AM CDT | Areal Flood Advisory | OAX | Colfax, Cuming, Stanton | 2 hr |
| Jun 18, 4:04 AM CDT | Areal Flood Advisory | OAX | Dodge | 3 hr |
| Jun 18, 4:11 AM CDT | River Flood Warning | OAX | Dodge | 24 hr |
| Jun 18, 6:05 AM CDT | River Flood Warning | OAX | Dodge | 24 hr |
| Jun 18, 10:48 AM CDT | Areal Flood Advisory | OAX | Colfax, Cuming, Dodge, Douglas, Saunders, Washington | 6 hr |
| Jun 18, 12:42 PM CDT | River Flood Warning | OAX | Saunders | 27 hr |
| Jun 18, 12:48 PM CDT | Areal Flood Advisory | OAX | Saunders | 4 hr |
| Jun 18, 2:44 PM CDT | River Flood Warning | OAX | Saunders | 24 hr |
| Jun 18, 4:42 PM CDT | Areal Flood Advisory | OAX | Dodge | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.